MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. LIFEBAND® LOAD-DISTRIBUTING BAND; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. LIFEBAND® LOAD-DISTRIBUTING BAND; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number MODEL 200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The crew deployed the autopulse nxt platform (sn (b)(6) ) to resuscitate a 14-year-old female cardiac arrest patient (weight - 250 lbs.).The patient received 6 minutes of manual cpr before using the autopulse.Before arriving at the scene, the crew inserted the nxt band and secured it correctly to the nxt platform.Upon arrival at the scene, the crew cut the patient's shirt up the center to start cpr and laid the patient on the nxt platform.The nxt band was already attached to the nxt platform before the patient was laid on it, and then the nxt band was placed on the patient's chest.The compressions were initiated, and the crew had to stop it a couple of times for other reasons.The nxt platform performed compressions without interruptions until the crew transported the patient to the hospital.At the hospital, the er called the code, and the patient was pronounced dead by the physician.After the hospital er called the code, the crew tried to remove the nxt band and could not do so.The crew had to cut the nxt band, and while doing that was when the crew noticed that the patient's shirt had wrapped around the nxt band's pin during compressions "(the patient's shirt was sucked into the strap harness by the nxt band connecting point (the r side of the patient))." they also noticed that the nxt band pin had been twisted, bent, and broken.The customer suspects the broken piece is still in the slot where the nxt band attaches to the nxt platform.Per the customer, the patient's death was not related to the autopulse device.
 
Additional Manufacturer Narrative
The customer had to cut the nxt band to remove it from the nxt platform.The customer has disposed of the nxt band; however, they returned the nxt band pin (part of the nxt band) to zoll for investigation.Zoll has received the nxt band pin for investigation.A follow-up report will be submitted when the investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Additional Manufacturer Narrative
Pma/510(k): premarket submission number not available/not released.The customer's complaint that the nxt band pin had been twisted, bent, and broken was confirmed during the visual inspection of the returned nxt band pin.The customer had to cut the nxt band to remove it from the nxt platform.The customer has disposed of the nxt band; however, they returned the nxt band pin (part of the nxt band) to zoll for investigation.Zoll has received the nxt band pin and confirmed the reported complaint.Per the autopulse nxt user guide, always ensure that the band is not impeded by anything, such as the patient's arms, clothing, straps, and buckles, which may interfere with the movement of the band.

Brand Name
LIFEBAND® LOAD-DISTRIBUTING BAND
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19468833
Report Number3010617000-2024-00447
Device Sequence Number11617631
Product Code DRM
UDI-Device Identifier00849111002981
UDI-Public00849111002981
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
 K221700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 200
Device Catalogue Number8700-001013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown